Article

3 Iconography
Access to the text (HTML) Access to the text (HTML)
PDF Access to the PDF text
Service d'aide à la décision clinique
Advertising


Access to the full text of this article requires a subscription.
  • If you are a subscriber, please sign in 'My Account' at the top right of the screen.

  • If you want to subscribe to this journal, see our rates

  • You can purchase this item in Pay Per ViewPay per View - FAQ : 30,00 € Taxes included to order
    Pages Iconography Videos Other
    4 3 0 0


Annales de Dermatologie et de Vénéréologie
Volume 144, n° 3
pages 212-215 (mars 2017)
Doi : 10.1016/j.annder.2016.09.042
Received : 5 January 2016 ;  accepted : 14 September 2016
Éruption de kystes épidermiques après application d’imiquimod topique
Eruptive epidermoid cysts during topical imiquimod treatment
 

A.-S. Dillies a, , V. Gras-Champel b, S. Fraitag-Spinner c, F. Al Saïf d, E. Carmi a
a Cabinet de dermatologie, 34, avenue d’Allemagne, 80000 Amiens, France 
b Service de pharmacologie clinique, centre régional de pharmacovigilance, CHU d’Amiens-Picardie, 80054 Amiens, France 
c Cabinet d’anatomie pathologique dermatologique, 35, avenue Mathurin-Moreau, 75019 Paris, France 
d Clinique dermatologique, CHU de Rouen, Rouen, France 

Auteur correspondant.
Résumé
Introduction

L’imiquimod est un traitement immunomodulateur local stimulant l’immunité innée et acquise. Il est fréquemment utilisé dans le traitement des carcinomes basocellulaires superficiels. Une importante réaction inflammatoire locale est habituelle avec ce traitement. Nous rapportons un cas rare d’éruption de kystes épidermiques, à type de grains de milium, secondaire à l’utilisation d’imiquimod.

Observation

Un homme de 67 ans avait eu un carcinome basocellulaire infiltrant sus-sourcilier gauche traité par exérèse chirurgicale avec greffe cutanée. L’apparition d’une récidive superficielle en périphérie de la greffe motivait un traitement par imiquimod topique. La survenue d’une importante réaction inflammatoire locale nécessitait l’arrêt de ce traitement après quinze jours. Quelques semaines après la cicatrisation complète apparaissait localement une plaque annulaire de grains de milium épargnant la zone greffée.

Discussion

Les effets indésirables locaux les plus fréquemment rapportés avec l’imiquimod sont un érythème, une irritation, des croûtes. Les éruptions de kystes épidermiques à type de milium sont très rarement décrites et non mentionnées dans le résumé des caractéristiques du produit. La chronologie de survenue de ces grains de milium ainsi que le mécanisme d’action du médicament le rendent hautement suspect chez notre patient. En effet, l’application d’imiquimod entraîne une inflammation locale qui pourrait engendrer une stimulation importante de l’épithélium de la zone infundibulaire des follicules pilosébacés, et donc une production anormale de kératine susceptible d’obstruer les canaux pilosébacés, aboutissant à la formation des microkystes épidermiques. Ce mécanisme physiopathologique expliquerait l’absence de milium sur la greffe prélevée à la face interne du bras.

The full text of this article is available in PDF format.
Summary
Background

Imiquimod is a local immune-response modifier that works by stimulating innate and acquired immunity. It is frequently used to treat superficial basal cell carcinoma, the most common form of skin cancer. Marked local inflammatory reaction is common during treatment. We report a case of the rare condition, multiple eruptive milia, during topical imiquimod therapy.

Patients and methods

A 67-year-old male patient presented infiltrating basal cell carcinoma above the left eyebrow. The patient underwent surgery and skin grafting. He presented superficial relapse at the periphery of the graft and was initially treated with Aldara®. Fifteen days after initiation, Aldara® was withdrawn due to a critical inflammatory reaction. A few weeks after complete healing, an erythematous annular plaque of milia, excluding the graft zone, appeared. This element was confirmed by histopathology.

Discussion

The most common local side effects reported with Aldara® are erythema, irritation and crusting. Reports of eruptive milia following Aldara® therapy are rare and they are never mentioned in the summary of product characteristics. Application of imiquimod in fact induces local inflammatory reaction due to stimulation of local cytokines, which can result in marked reaction in the infundibular epithelium of hair follicles and thus in the production of abnormal keratin that can cause pilosebaceous duct obstruction and thus the formation of epidermoid cysts. This pathological mechanism explains the absence of lesions on the skin graft of the inner arm.

Conclusion

The occurrence of eruptive milia during treatment with Aldara® is rarely described. The timing of occurrence of these eruptive milia as well as the mechanism of action of the drug made such a reaction highly probable in our patient.

The full text of this article is available in PDF format.

Mots clés : Imiquimod, Carcinome basocellulaire, Kyste épidermique, Milium

Keywords : Imiquimod, Basal cell carcinoma, Epidermal cyst, Milia




© 2016  Elsevier Masson SAS. All Rights Reserved.
EM-CONSULTE.COM is registrered at the CNIL, déclaration n° 1286925.
As per the Law relating to information storage and personal integrity, you have the right to oppose (art 26 of that law), access (art 34 of that law) and rectify (art 36 of that law) your personal data. You may thus request that your data, should it be inaccurate, incomplete, unclear, outdated, not be used or stored, be corrected, clarified, updated or deleted.
Personal information regarding our website's visitors, including their identity, is confidential.
The owners of this website hereby guarantee to respect the legal confidentiality conditions, applicable in France, and not to disclose this data to third parties.
Close
Article Outline
You can move this window by clicking on the headline